| Model Number |
VNMC3731C207TU |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Codes |
Pain (1994); Pleural Effusion (2010); Vascular Dissection (3160); Syncope/Fainting (4411); Valvular Insufficiency/ Regurgitation (4449)
| Date of Event |
05/04/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
A valiant navion stent graft was implanted in the patient for the endovascular treatment of a pau.Three months post index, the patient experienced severe chest pains and fainted.A type ia endoleak was observed from disease progression.The following day, a secondary procedure was performed to extend the endograft to the lcc.A j-wire was placed from the left groin in preparation while a second surgeon performed lcc-lsa bypass.After the bypass was completed, an ivus was taken to confirm the aortic diameter at the lcc.A pigtail catheter was introduced from the left radial for an initial run which then revealed a retrograde type a dissection.It was also reported, the patient suffered aortic insufficiency and a plural effusion. the endovascular tevar procedure was cancelled and the surgeon proceeded with open repair with arch sewing elephant trunk to the proximal segment of the existing navion graft was performed.The type ia was reported to be caused by disease progression.No cause of the dissection was reported.No additional clinical sequelae were reported and the patient is fine.
Additional Manufacturer Narrative
B5.Additional information received; it was reported the type ia endoleak likely occurred due to loss of wall apposition as the imh resolved.Per the physician, the cause of the dissection may have been caused by the wire or, graft positioning.It was reported the patient was doing well and has been discharged since undergoing the open repair medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Product analysis the reported endoleak was observed on the films provided; however, the type and cause could not be fully determined.Angiograms (including endoleak interrogation) could allow for a more comprehensive determinations of the endoleak source/cause.Additional post-implant ct¿s were not received for review of the subsequent dissection.It is most likely that the observed endoleak was a type ia endoleak.It is possible that disease progression as noted may have been a factor in the observed endoleak event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.